View Full Version : First week of meds
After having a rough time lately I decided to see my doctor and try some meds. I am a uni student and have been finding it really hard to concentrate and do anything much, so we thought we would try. She did warn me that they may not work. After reading some people thoughts on medication and therapy I think I will go back to my doctor and get refered to a therapist as well.
Anyway, this is my first week of meds and it has me on edge. The first day I had a bad anxiety attack so rang my doctor her halved my dose and that hasn't happened since. I have had bad nausea but it is slowly getting better. I was told the first week I will feel rather ordinary and then if I am going to see results it will take atleast a week or 2.
Is it normal to feel anxious and on edge the first week and will that subside? Or should I go back to my doctor and see if I can try something else.
Any thoughts would be great :)
08-22-2009, 05:30 AM
I'm on my first week of Lexapro and went through the same thing. The first few nights I shot awake every forty minutes, full of energy and terribly nervous. I generally felt more edgy than I had before.
However, I spoke with my doctor about it and he reassured me that this is a normal side-effect, nothing to be concerned about. I should go away after one or two weeks. Already, I don't feel quite as razzed as I did during the first three days.
If you have something like Lorazepam, you can take that to try and keep your anxiety level down while your body adjusts to the meds. I've been taking one at night with my Lexapro so the Lex won't wake me up constantly, plus one during the day if I start to feel too jittery.
In any case, I'm coming up on the end of my first week with Lexapro and I'm feeling a bit less on edge (though certainly not perfect). Again, the heightened anxiety is actually normal and can last (apparently) one or two weeks. Thereafter, the meds should set in and you should be on your way to feeling normal again (I hope).
Hope this helps!
Hi Phil :)
Thanks so much for replying. I am glad to hear that this is normal. I was starting to get anxious that I may not be able to use it and therefore was worrying that I have no chance of ever feeling better. I know it's not guarenteed to work but I can only hope. I am taking Esipram and it is my fourth day. I have been waking in the middle of the night feeling anxious and finding it hard to go back to sleep. I have been having a cup of chamomile tea before bed and that helps me relax a little. i did read on here though that you should be careful drinking it with some medications, does anyone know if I can drink it with this drug?
Thanks again Phil, you have put my mind at ease :)
08-22-2009, 06:04 AM
Not much of a tea-drinker myself, so I can't say. I don't see why it should, and if you haven't had any negative side-effects yet, I think you're probably safe. If you're really concerned, of course, ask a doctor. I have to imagine that if people can drink beer with Lorazepam you should be more than fine drinking a bit of tea with your Espiram.
Thanks! That's what I thought. I have been having one before bed every night and it hasn't affected me yet. I was thinking of drinking it more often to help me relax during the day though, I think I should be right. I know I won't be able to sleep without it anyway.
11-16-2009, 05:24 PM
When you say that you are waking up with anxiety does that include muscle weakness and the shakes? I have been on effexor for about a week and a half and every morning I wake up with weakness and I seem really shaky until I get up and moving around. Also I wake up really early and can't seem to go back to sleep! Thanks
11-17-2009, 10:58 PM
I had exactly the same experience with Lexapro. It made may anxiety worse for the first couple of weeks then things settled down, that is a common side effect. I had other side effects like fatigue and headaches for the first weeks too.
Just keep telling yourself these are normal side effects and that the process of using medication is trial and error. Lots of people try a few different meds before finding one that works for them.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.